Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Type one diabetes. Taking lantus injections, blood sugar levels dropping. Correct dosage?

I am a diabetic and use Lantus Insulin . Recently, after my blood test , I injected the 96 units I have been using for 6 months. 90 minutes later my blood had fallen by 10 mmol/L. I lowered my injections to 80, and exactly the same thing happened again 13 days later. I am now at 48 units and it is going fine. I will not meet my doctor until next month. Any advice?
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012
Hi There!

You might have seen your doctor by now!! When you were doing fine with Lantus dose of 96 and now the requirement is close to half of that dose, you need to rule out few possibilities- One that you might have had started new type of exercise in your daily routine, two, you might have cut down your carbs and/ or fats significantly from your diet. Three, a little worrysome, that you might be having starting stage of diabetic kidney disease whereby you tend to manage well with lesser insulin. So please check for that. Changing the usual insulin site, rubbing the injection site, taking hot water bath after the injection are other temporary reasons for having good control with lesser dose but if you are managing well with lesser dose for a long time now, be aware to keep records and discuss the matter with your diabetes nurse educator and your diabetologist. All the very best.
Answered: Thu, 30 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor